Advertisement

Positivity Preserving Numerical Method for Non-linear Black-Scholes Models

  • Miglena N. Koleva
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8236)

Abstract

A motivation for studying the nonlinear Black- Scholes equation with a nonlinear volatility arises from option pricing models taking into account e.g. nontrivial transaction costs, investor’s preferences, feedback and illiquid markets effects and risk from a volatile (unprotected) portfolio. In this work we develop positivity preserving algorithm for solving a large class of non-linear models in mathematical finance on the original (infinite) domain. Numerical examples are discussed.

Keywords

Transaction Cost Option Price Spot Price Option Price Model Illiquid Market 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abe, R., Ishimura, N.: Existence of solutions for the nonlinear partial differential equation arising in the optimal investment problem. Proc. Japan Acad. Ser. A 84, 11–14 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Agliardi, R., Popivanov, P., Slavova, A.: Nonhypoellipticity and comparisson principle for partial differential equations of Black-Scholes type, Nonlin. Analisys: Real Word Appl. 12, 1429–1436 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alshina, E., Kalitkin, N., Panchenko, S.: Numerical solution of boundary value problem in unlimited area. Math. Modelling 14(11), 10–22 (2002) (in Russian)Google Scholar
  4. 4.
    Ankudinova, J., Ehrhardt, M.: On tne numerical solution of nonlinear Black-Scholes equations. Int. J. of Comp. and Math. with Appl. 56, 779–812 (2008)MathSciNetGoogle Scholar
  5. 5.
    Avellaneda, M., Parás, A.: Managing the volatility risk of portfolios of derivative securities: the Lagrangian uncertain volatility model. Appl. Math. Fin. 3(1), 21–52 (1996)CrossRefzbMATHGoogle Scholar
  6. 6.
    Barles, G., Soner, H.M.: Option pricing with transaction costs and a nonlinear Black-Scholes equation. Finance and Stochastics 2(4), 369–397 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Company, R., Navarro, E., Pintos, J., Ponsoda, E.: Numerical solution of linear and nonlinear Black-Scholes option pricing equations. Int. J. of Comp. and Math. with Appl. 56, 813–821 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Düring, B., Fournié, M., Jüngel, A.: Convergence of a high-order compact finite difference scheme for a nonlinear Black-Scholes equation. ESAIM: M2AN 38(2), 359–369 (2004)CrossRefzbMATHGoogle Scholar
  9. 9.
    Faragó, I., Komáromi, N.: Nonnegativity of the numerical solution of parabolic problems, Colloquia matematica societatis János Bolyai. Numer. Meth. 59, 173–179 (1990)Google Scholar
  10. 10.
    Frey, R., Patie, P.: Risk management for derivatives in illiquid markets: a simulation-study. In: Adv. in Fin. and Stoch., pp. 137–159. Springer, Berlin (2002)CrossRefGoogle Scholar
  11. 11.
    Gerisch, A., Griffiths, D.F., Weiner, R., Chaplain, M.A.J.: A positive splitting method for mixed hyperbolic-parabolic systems, Num. Meth. for PDEs 17(2), 152–168 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Heider, P.: Numerical Methods for Non-Linear Black-Scholes Equations. Appl. Appl. Math. Fin. 17(1), 59–81 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Hundsdorfer, W., Verwer, J.: Numerical Solution of Time-Dependent Advection-Diffusion-Reaction Equations. Springer, Heidelberg (2003)CrossRefzbMATHGoogle Scholar
  14. 14.
    Ishimura, N., Koleva, M.N., Vulkov, L.G.: Numerical solution of a nonlinear evolution equation for the risk preference. In: Dimov, I., Dimova, S., Kolkovska, N. (eds.) NMA 2010. LNCS, vol. 6046, pp. 445–452. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  15. 15.
    Jandačka, M., Ševčovič, D.: On the risk-adjusted pricing-methodology-based valuation of vanilla options and explanation of the volatility smile. J. of Appl. Math. 3, 235–258 (2005)CrossRefGoogle Scholar
  16. 16.
    Knabner, P., Angerman, L.: Numerical Methods for Elliptic and Parabolic Partial Differential Equations. Springer (2003)Google Scholar
  17. 17.
    Koleva, M.N., Vulkov, L.G.: A kernel-based algorithm for numerical solution of nonlinear pDEs in finance. In: Lirkov, I., Margenov, S., Waśniewski, J. (eds.) LSSC 2011. LNCS, vol. 7116, pp. 566–573. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  18. 18.
    Kusmin, D., Turek, S.: High-resolution FEM-TVD schemes based on a fully multidimensional flux limiter. J. of Comp. Phys. 198(1), 131–158 (2004)CrossRefGoogle Scholar
  19. 19.
    Leland, H.E.: Option pricing and replication with transactions costs. J. of Finance 40(5), 1283–1301 (1985)CrossRefGoogle Scholar
  20. 20.
    Lesmana, D., Wang, S.: An upwind finite difference method for a nonlinear Black–Scholes equation governing European option valuation under transaction costs. Applied Math. and Comp. (in press)Google Scholar
  21. 21.
    LeVeque, R.J.: Numerical Methods for Conservation Laws, Birkhäuser (1992)Google Scholar
  22. 22.
    MacKinnon, R.J., Carey, G.F.: Positivity-preserving, flux-limited finite-difference and finite-element methods for reactive transport. Numer. Meth. Fluids 41, 151–183 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Oosterlee, C.W., Leentvaar, C.W., Huang, X.: Accurate American option pricing by grid stretching and high order finite dfferences, Tech. rep. Delft Institute of Appl. Math., Delft University of Technology, Delft, the Netherlands (2005)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Miglena N. Koleva
    • 1
  1. 1.FNSEUniversity of RousseRousseBulgaria

Personalised recommendations